Linda’s Story – Levaquin Toxicity

Linda FQWall

January 4, 2013 I went to the ER with kidney stone pain and was admitted overnight and given an antibiotic one time via IV because my white blood cell count was elevated. I was released the next day, no prescription to get filled, just went home.

January 14,2013 I go back to the ER with kidney stone pain and was admitted to the hospital for 3 nights/4 days. I gave the ER/hospital all of my past medical information/surgeries and meds I take just as I had done the time before. I told them in 2011 I had a torn tendon in my foot repaired and 2009 a tear in my left shoulder repaired and 2004 a tear in my right shoulder repaired. While in the hospital I was having some shoulder pain which I thought was from not sleeping in my own bed. I was given an antibiotic for 4 days via IV. When I was released I was given a prescription of Levaquin 500mg to take for 7 more days. After I got home from the hospital I started to have pain in my foot and shoulder. I got the prescription filled and read the warnings and about flipped out! I was hoping that the hospital didn’t give me Levaquin after I told them my past history of torn tendons. I began to have pain in both shoulders and both knees so I went to the hospital to copies of all my records from both times I was there. I could not believe it when I read they gave me Levaquin! I’m still SHOCKED! I’m also shocked because I didn’t have an infection either, only a small amount of bacteria in my urine. Having the kidney stone issue and a doctor telling me I need to have part of my kidney cut off I went to the Mayo Clinic in Arizona to get a second/REAL opinion. I mentioned to the Mayo doc about the Levaquin and his exact words were ” I don’t understand why doctors continue to prescribe Levaquin or any of the Quins, they prescribe it like its candy”. So as I sit here, happy I found you on FB, I’ve recently had one knee surgery and an MRI showing a new tear in my right shoulder and waiting to have MRI’s on my other knee and shoulder. My life has gone down the tube, depression, mood swings, anxiety can’t do the things I use to could do, I rarely leave my house these days. I’m 56 and have 2 young grandkids and now I’m so limited I can’t stand it! I use to go on bike rides but now I do good to get up the stairs in my house! Why on earth would a doctor/hospital/ER give me a drug that has such a strong warning about tendon issues when I told them I had 3 past surgeries for torn tendons? What is wrong with some of these medical professionals and drug companies ? PLUS I still have a freakin kidney stone and I don’t need part of my kidney cut off. What is going on??? I need a lawyer!

6 thoughts on “Linda’s Story – Levaquin Toxicity

  1. I wonder if there are any lawyers out there who might be interested in starting a class action suit around this?

    Just a thought, but why should animals still be taking the trusted old anitbiotics? Why cant they give the new ones like levaquin and cipro to the animals and save the good old ones for humans?

  2. My name is Donna and I live in Chandler, AZ. I’ve had many years experience with being on these antibiotics when I was younger. Levequin was given to me like candy with my respiratory problems and sorry to say this information came alittle too late and I didn’t know for a long time what these symptoms were all about. This was 15 -20 years ago. I would like you to contact me ASAP as I can give you some hope. I’ve been on a natural alternative for 21 years and they gave me my life back. I took a leap of faith many years ago and I am so grateful for it. You can call me any time. I would love to help.

    Sincerely,
    Donna
    Cell (708)790-9877

  3. My oldest sister also went into the ER and hospital for a kidney stone and was sent home with a week of Levaquin which she took with disastrous results. She could hardly walk and stairs were impossible because all the joints in her legs were so painful and tight. Her problems went aways after 3-6 months. When she phoned the hospital about it they told her to come back in. She did not as she did not see the point. I’m fairly certain many hospitals have Levaquin as their FORMULARY drug which means they use I for everything, have a big stock of it, and they get it MORE COST EFFECTIVELY. I took it also and had cartilage damage to joints.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s